Studia Logica

, Volume 88, Issue 3, pp 385–403

Asymptotic Densities in Logic and Type Theory

Article

DOI: 10.1007/s11225-008-9110-0

Cite this article as:
Kostrzycka, Z. & Zaionc, M. Stud Logica (2008) 88: 385. doi:10.1007/s11225-008-9110-0

Abstract

This paper presents a systematic approach for obtaining results from the area of quantitative investigations in logic and type theory. We investigate the proportion between tautologies (inhabited types) of a given length n against the number of all formulas (types) of length n. We investigate an asymptotic behavior of this fraction. Furthermore, we characterize the relation between number of premises of implicational formula (type) and the asymptotic probability of finding such formula among the all ones. We also deal with a distribution of these asymptotic probabilities. Using the same approach we also prove that the probability that randomly chosen fourth order type (or type of the order not greater than 4), which admits decidable lambda definability problem, is zero.

Keywords

propositional logic asymptotic density of tautologies probabilistic methods in logic and type theory 

Copyright information

© Springer Science+Business Media B.V. 2008

Authors and Affiliations

  1. 1.University of TechnologyOpolePoland
  2. 2.Theoretical Computer ScienceJagiellonian UniversityKrakówPoland

Personalised recommendations